Alert archive / Georgia / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 224, NWS Atlanta, GA

May 2, 20094 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at May 2, 2009, 7:00 PM EDT for 4 counties in Georgia. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 2, 2009, 7:00 PM EDT (23:00 UTC)
Expired
May 2, 2009, 7:45 PM EDT
In force
45 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Bleckley County, GA, Laurens County, GA, Twiggs County, GA, Wilkinson County, GA

The radar

The Robins AFB radar (KJGX), 15 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.0 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2009-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 50 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2009-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
50 J/kg
Mixed-layer CIN
-98 J/kg
Mixed-layer LCL
819 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 022300
SVRFFC
GAC023-175-289-319-022345-
/O.NEW.KFFC.SV.W.0224.090502T2300Z-090502T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
700 PM EDT SAT MAY 2 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL BLECKLEY COUNTY IN CENTRAL GEORGIA
  EXTREME NORTHWESTERN LAURENS COUNTY IN CENTRAL GEORGIA
  SOUTHERN TWIGGS COUNTY IN CENTRAL GEORGIA
  SOUTH CENTRAL WILKINSON COUNTY IN CENTRAL GEORGIA

* UNTIL 745 PM EDT

* AT 659 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED 12 MILES
  SOUTHWEST OF JEFFERSONVILLE...MOVING NORTHEAST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  DANVILLE AND ALLENTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3248 8350 3249 8352 3253 8354 3257 8354
      3259 8353 3266 8356 3282 8321 3261 8311
      3246 8349
TIME...MOT...LOC 2300Z 246DEG 26KT 3258 8350

$$
1 follow-up statement
000 
WWUS52 KFFC 022323
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
723 PM EDT SAT MAY 2 2009

GAC023-175-022333-
/O.CAN.KFFC.SV.W.0224.000000T0000Z-090502T2345Z/
BLECKLEY GA-LAURENS GA-
723 PM EDT SAT MAY 2 2009

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHWESTERN LAURENS
AND NORTH CENTRAL BLECKLEY COUNTIES IS CANCELLED...

THE THUNDERSTORM WILL REMAIN NORTH OF THE COUNTIES.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3250 8339 3269 8349 3282 8321 3263 8312
      3253 8333
TIME...MOT...LOC 2323Z 246DEG 26KT 3265 8332

$$

GAC289-319-022345-
/O.CON.KFFC.SV.W.0224.000000T0000Z-090502T2345Z/
TWIGGS GA-WILKINSON GA-
723 PM EDT SAT MAY 2 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR SOUTH CENTRAL WILKINSON AND EASTERN TWIGGS COUNTIES...

AT 722 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
JEFFERSONVILLE...MOVING NORTHEAST AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DANVILLE AND ALLENTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3250 8339 3269 8349 3282 8321 3263 8312
      3253 8333
TIME...MOT...LOC 2323Z 246DEG 26KT 3265 8332

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 6:30 PM EDT, 30 minutes earlier.

Area forecast discussion, May 2, 6:30 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
630 PM EDT SAT MAY 2 2009

.SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...
CURRENT RADAR LOOP SHOWS A LINE OF SHOWERS AND THUNDERSTORMS MOVING
EAST ACROSS NORTH GA. THESE SHOWERS AND THUNDERSTORMS ARE ASSOCIATED
WITH A LARGE FRONTAL SYSTEM EXTENDING FROM THE MID ATLANTIC STATES
DOWN THROUGH CENTRAL TX. RIGHT NOW THE BEST SEVERE WEATHER ALONG
THIS FRONT IS BACK ACROSS MS/AR/OK/TX AND IT CONTINUE TO MOVE EAST.
THERE IS STILL A WEAK RIDGE AXIS ACROSS N FL WHICH IS NOT ALLOWING
THE FRONTAL SYSTEM TO MOVE SOUTH OUT OF THE TN/MS VALLEYS. THE
MODELS ARE IN GOOD AGREEMENT SHOWING A BROAD UPPER TROUGH ACROSS THE
NE U.S. GRADUALLY SINKING SOUTHWARD THE NEXT FEW DAYS. THIS WILL
ALLOW FOR INCREASING DYNAMICS AND SLIGHTLY BETTER SHEAR AS THE
FRONTAL SYSTEM MOVES CLOSER TO THE STATE THROUGH TUE. AS FOR TONIGHT
AND SUN THE MOST FAVORABLE AREA FOR CONVECTION WILL REMAIN ACROSS
NORTH GEORGIA...CLOSEST TO THE FORCING ASSOCIATED WITH THE STALLED
FRONT. SHEAR DOES NOT LOOK TO MUCH OF AN ISSUE WITH THIS SYSTEM BUT
CAPES ARE EXPECTED IN THE 2000-3000 RANGE AND LIS EXPECTED AROUND -1
TO -3. THIS USUALLY RESULTS IN SCATTERED PULSE SEVERE THUNDERSTORM
ACTIVITY WITH THE GREATEST THREAT BEING STRONG GUSTY WINDS AND HAIL
AND CLOUD TO GROUND LIGHTNING. TEMPS SHOULD STAY NEAR OR SLIGHTLY
ABOVE SEASONAL NORMS.

.LONG TERM /TUESDAY THROUGH SATURDAY/...
ACTIVE WEATHER PATTERN EXPECTED TO CONTINUE THROUGH THE NEXT 7 DAYS.
THE RIDGE FINALLY WEAKENS AND SINKS FAR ENOUGH SOUTH THAT THE
SOUTHERN TIP OF THE LINGERING FRONTAL SYSTEM ACROSS THE TN VALLEY
SWEEPS THROUGH GA MON/TUE MORNING. THE FRONT APPEARS TO BE VERY
WEAK BY THIS POINT BUT THERE STILL APPEARS TO BE A DECENT AMOUNT OF
INSTABILITY WITH IT. ONCE IT MOVES THROUGH ANOTHER WEAK RIDGE TRIES
TO BUILD IN FROM THE GREAT LAKES REGION TUE BUT IT GETS PUSHED OUT
QUICKLY BY A SECOND FRONT WHICH PUSHES INTO NE GA WED/THU. ALL IN
ALL LOOKING FOR CONTINUED AFTERNOON AND EVENING SHRA/TSRA THROUGH
DAYS 7.

&&

.AVIATION...
ANOTHER ROUND OF CONVECTION EXPECTED AFTER 00Z...LASTING UNTIL
AROUND 04Z. OTHERWISE...LAYERS OF MID/HIGH CLOUDS WITH AREAS OF MVFR
CEILINGS THIS EVENING. IFR CEILINGS DEVELOPING AFTER 08Z UNTIL ABOUT
14Z. WINDS SOUTHWEST LESS THAN 10KT OVERNIGHT EXCEPT GUSTY IN
THUNDERSTORMS. OUTSIDE OF RAIN AREAS...VISIBILITY UNRESTRICTED.
HOWEVER AREAS OF 3-5SM IN FOG 08Z-14Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          62  81  62  75  60 /  60  30  60  60  30
ATLANTA         62  81  64  73  60 /  60  30  60  60  30
BLAIRSVILLE     58  74  59  69  54 /  80  70  80  60  30
CARTERSVILLE    61  78  59  71  56 /  70  50  80  60  20
COLUMBUS        64  86  67  79  63 /  30  20  50  60  30
GAINESVILLE     61  77  61  71  59 /  70  50  70  60  30
MACON           62  87  65  82  63 /  40  10  40  60  30
ROME            64  80  63  73  58 /  70  60  80  60  20
PEACHTREE CITY  61  82  61  74  59 /  50  20  60  60  30
VIDALIA         62  88  63  85  65 /  20  10  10  40  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH MONDAY MORNING FOR THE FOLLOWING ZONES:
CATOOSA...CHATTOOGA...DADE...FLOYD...GORDON...MURRAY...WALKER...
WHITFIELD.

&&

01/41
Hazardous weather outlook, May 2, 11:17 AM EDT, 7 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1117 AM EDT SAT MAY 2 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-031215-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1117 AM EDT SAT MAY 2 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTH AND
CENTRAL GEORGIA THIS AFTERNOON AND TONIGHT.

.SYNOPSIS...
A SERIES OF UPPER LEVEL DISTURBANCES WILL MOVE EAST THROUGH THE
TENNESSEE VALLEY AND NORTH GEORGIA THROUGH TONIGHT. THE
COMBINATION OF UPPER LEVEL DYNAMICS...DIURNAL HEATING AND OUTFLOW
BOUNDARIES WILL CAUSE AREAS OF THUNDERSTORMS TO MOVE INTO GEORGIA
THROUGH TONIGHT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS WILL BE PENNY TO QUARTER SIZED HAIL...DAMAGING
WINDS...CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL. THE MAIN
THREAT AREA IS NORTH OF A LINE FROM FORT BENNING...TO PERRY...TO
LOUISVILLE.

.DISCUSSION...
THE COMBINATION OF UPPER LEVEL DYNAMICS...DIURNAL HEATING AND
OUTFLOW BOUNDARIES WILL CAUSE AREAS OF THUNDERSTORMS TO MOVE INTO
AND DEVELOP OVER GEORGIA THROUGH TONIGHT. CAPES WILL INCREASE TO
AROUND 3000 AND LIFTED INDEX VALUES WILL DECREASE TO MINUS 4. THIS
ENVIRONMENT WILL LIKELY PRODUCE SCATTERED SEVERE THUNDERSTORMS
WITH LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE WILL BE A CHANCE OF SEVERE THUNDERSTORMS OVER NORTH GEORGIA
ON SUNDAY. OTHERWISE THERE WILL BE A CHANCE OF THUNDERSTORMS EACH
DAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE LATEST INFORMATION FOR POSSIBLE
ACTIVATION THIS AFTERNOON AND EVENING. ALSO SPOTTERS ARE
ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY
GOING TO WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, May 2, 5:00 PM EDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
500 PM EDT SAT MAY 2 2009

GAZ092-093-104-105-022145-
500 PM EDT SAT MAY 2 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
SUMTER...SCHLEY...MACON AND DOOLY COUNTIES UNTIL 545 PM EDT...

AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SHILOH...MOVING NORTHEAST AT 30 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
SUMTER...SCHLEY...MACON AND DOOLY COUNTIES THROUGH 545 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE SHILOH...ELLAVILLE...LA
CROSSE...BUMPHEAD...PENNINGTON...ANDERSONVILLE NATIONAL HISTORIC
SITE...ANDERSONVILLE...FOUNTAINVILLE...BARTLETT...CLEARVIEW...
OGLETHORPE...WHITEWATER STATE PARK...MONTEZUMA AND DOOLING. BRIEF
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, May 2, 5:20 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
520 PM EDT SAT MAY 2 2009

GAZ027-038-039-022200-
520 PM EDT SAT MAY 2 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 35 MPH WINDS IN
WILKES...OGLETHORPE AND MADISON COUNTIES UNTIL 600 PM EDT...

AT 519 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM DANIELSVILLE TO RAYLE...MOVING EAST AT 20
MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
WILKES...OGLETHORPE AND MADISON COUNTIES THROUGH 600 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE CENTERVILLE...RAYLE...
SMITHONIA...DIAMOND HILL...POCATALIGO...NEESE...ILA...COLBERT...SANDY
CROSS...CELESTE...COMER...DANIELSVILLE...POINT PETER AND WATSON MILL
BRIDGE STATE PARK. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER
ON ROADWAYS.
Special weather statement, May 2, 5:47 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
547 PM EDT SAT MAY 2 2009

GAZ093>095-022230-
547 PM EDT SAT MAY 2 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
MACON...HOUSTON AND PEACH COUNTIES UNTIL 630 PM EDT...

AT 547 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WHITEWATER STATE PARK...MOVING NORTHEAST AT
25 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
MACON...HOUSTON AND PEACH COUNTIES THROUGH 630 PM EDT. SOME LOCATIONS
IN THE PATH OF THIS STORM INCLUDE WHITEWATER STATE PARK...BARTLETT...
MONTEZUMA...OGLETHORPE...FIVE POINTS...WINCHESTER...MARSHALLVILLE...
HENDERSON...SAINT LOUIS...MOSS OAK...MEADOWDALE...FORT VALLEY...
HOUSTON LAKE...SAND BED AND KATHLEEN. BRIEF HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, May 2, 5:57 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
557 PM EDT SAT MAY 2 2009

GAZ068>071-022245-
557 PM EDT SAT MAY 2 2009

...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN UPSON...PIKE...
MONROE AND LAMAR COUNTIES UNTIL 645 PM EDT...

AT 557 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER PIEDMONT...MOVING EAST AT 25 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
UPSON...PIKE...MONROE AND LAMAR COUNTIES THROUGH 645 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE THE ROCK...MILNER...
MEANSVILLE...ZEBULON...PIEDMONT...ALDORA...LIBERTY HILL...
BARNESVILLE...GOGGINS...REDBONE...JOHNSTONVILLE...BRENT...COLLIER...
RUSSELLVILLE AND FORSYTH. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.
Special weather statement, May 2, 6:27 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
627 PM EDT SAT MAY 2 2009

GAZ083-094-095-022315-
627 PM EDT SAT MAY 2 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
HOUSTON...PEACH AND TWIGGS COUNTIES UNTIL 715 PM EDT...

AT 626 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER PERRY...MOVING NORTHEAST AT 30 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
HOUSTON...PEACH AND TWIGGS COUNTIES THROUGH 715 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE MOSS OAK...MEADOWDALE...
MIAMI VALLEY...PERRY...LAKEWOOD...HOUSTON LAKE...SAND BED...
CENTERVILLE...KATHLEEN...WARNER ROBINS...BONAIRE...ROBINS AIR FORCE
BASE...BULLARD...TARVERSVILLE AND MARION. BRIEF HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.
Local storm report, May 2, 6:55 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
655 PM EDT SAT MAY 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0406 PM     TSTM WND DMG     ATLANTA                 33.76N 84.42W
05/02/2009                   FULTON             GA   BROADCAST MEDIA

            1 LARGE TREE DOWN IN THE VIRGINA CIRCLE AREA NEAR GEORGIA
            TECH. TREE FELL ON POWER LINES AND 2 CARS.

&&

SLAMBACK

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 8:16 PM EDTTornado WarningFFCBartow, Floyd44 min
May 1, 8:28 PM EDTSevere Thunderstorm WarningFFCBartow, Haralson, Paulding, Polk62 min
May 1, 8:34 PM EDTSevere Thunderstorm WarningFFCCherokee, Dawson, Fannin, Gilmer, Lumpkin, Pickens and 1 more56 min
May 1, 8:54 PM EDTSevere Thunderstorm WarningFFCBartow, Cherokee, Cobb28 min
May 2, 2:19 PM EDTRiver Flood WarningFFCDade47 hr
May 2, 4:04 PM EDTFlood WatchFFCCatoosa, Chattooga, Dade, Fannin, Floyd, Gilmer and 6 more36 hr
May 2, 4:35 PM EDTSevere Thunderstorm WarningFFCHouston, Twiggs40 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.